Thank you Mayson for your encouraging words. I am going through a whole lots of struggle with my sz.husband as well. Yes, prayers are the biggest support for me as well although sometimes I get discouraged that is part of this off and on ride. My husband and I have been married for 7 years and we know each other over 10 years now. I knew about his mental condition when we got married but obviously I did not have any clue what would it mean to be a wife of a Sz. person. He has been more off than on the medc and we just reached to a point that we cannot continue our life any longer without proper medical care. He does not like the idea of medication and he does not want to take them… now we are in the “spitting and hiding stage”. What next? I don’t know… he wanted to divorce as a result of my “control” and I live with him in a country that does not have a good mental health system and the divorce rights on the males… This forum helps to realize that my problem is not the worse and I have to believe that things will be better…
Please please seek profesional help! Even if YOU have to be hospilized for chronic Mental Depression. You´re treading into dangerous waters. Suicide or self destruction is NOT an option… please don´t hesitate in contacting me if you find yourself on the edge of the cliff. e-mail, Skpe…You are NOT ALONE.
a warm hug
Hugs to you!
And even more hugs
He’s got to go back on the shot. Make it clear to him and his doctor during his appointment. As for weight gain, he will have to follow a diet and exercise plan.There’s got to be some lo-cal sweets he would enjoy.
My husband was on one med, I forget which, and he BLEW up. Gained about 80lbs. Fortunately, he was able to switch meds and the weight came off. He didn’t try to manage his weight while he was taking it…
Your son may be better able to manage his diet. Ask the doctor. He may also suggest another antipsychotic with a similar profile to the one he was taking, but without the side effects.
Take care of yourself!
And, if he’s ranting and raving or otherwise being out of control, call the police and don’t come out of your room until they knock on the front door. Tell them what’s going on, and ask them to take him to the hospital. You shouldn’t be a prisoner in your own home!
Hi @Sheyelo, I"m so glad your personal situation improved and you will have insurance soon. What a relief.
I agree with you not to be his rep payee and not to be the person who tries to make him comply to medication. Those are not mother’s roles in an adult child’s life unless both adults have agreed.
There are many places that have rep payee services; google for your area. Try to find a non-profit or charity. Also, some treatment centers have rep payees. Patients interact with their treatment teams more if the rep payees are in the same agency, so ask your son’s doctors and providers about this.
When you can. It’s not up to you; you can’t treat mental illness. None of us can. It’s a medical condition only doctors can treat.
Your son sounds like he is a wonderful person at heart. With all you have gone through, I believe it’s time to focus on your own health now.
So I’m at the dr now in the waiting room and my dad calls. I msg him telling him where I’m at. He texted back Don’t BRING HIM BY MY HOUSE!! Thanks dad for your support!! I go running to him every time he calls and says he is going to kill himself bc he lost $5000+ in gambling and i need to come get mama.
No more I tell you!! No more!!!
I have felt just like you. I am dealing with the illness and substance abuse of my son.
Cry and do something for yourself. Go to a movie, go to the beach if there is one nearby, do anything that makes you happy.
You will feel better. Go to a therapist if you can.
Hope this helps - you are not alone. God bless you.
Sheyelo, I’m sorry. I don’t know what hurts us more: knowing you cannot count on someone’s support or thinking you can and being totally disappointed. I just let people know I will likely be bringing my son along. If they bail out, fine.
My son is a week off medication and things are already becoming scary.
We are back on the scz train here. Obviously Jeb isn’t taking the meds he was prescribed, last night he texted more accusations that we filed a false police report on him and he was going to call the police on us…again.
If he did call them, they didn’t call to say.
Hope–are the local police aware of your son? Maybe they don’t take his complaints seriously, which is a good thing in this case.
Wishing you a peaceful weekend.
Has anyone stopped to think why your sons or daughters don’t want to take their neuroleptic medications? As someone who was diagnosed with schizophrenia and who was prescribed Geodon and Zoloft, I can speak from experience on this matter. I developed akathisia first and it was a terrible experience. Do some research on your own about akathisia and that alone will tell you why we don’t like taking our meds. Geodon also caused me to gain weight, and then I developed metabolic syndrome which includes diabetes and cardiovascular disease. Look up metabolic syndrome and antipsychotics. There is a lot of research about it, but no one warned me about it. Then the straw that broke the camel’s back for me was when I developed tardive dyskinesia. Once again, look that up. There are tons of youtube videos about both akathisia and tardive dyskinesia. Go watch those videos and then you will begin to understand why we don’t like taking these meds.
Last time all they did was call me to ask me to ask him to stop calling 911. I might be too quick to judge here, having no experience with him on meds outside of 3 days on Geodon a couple of years ago, it could be that his days are better. Everyone says that the meds can still leave a lot of the scz symptoms present, just in a lighter state.
From my experience with Geodon, it is a very powerful tranquilizer at first, and all cognitive functions are depressed at first, so hallucinations and delusional thoughts are reduced but so are “normal” thoughts. You feel like a zombie at first. As you start to get used to antipsychotics, then akathisia sometimes creeps in and at first you have no idea what is happening to you. My psychiatrist didn’t tell me about it. A regular nurse at the hospital emergency room was the first person to say that word to me. I later looked it up when I got back home and realized the symptoms of akathisia were what I was experiencing, and that they were being caused by Geodon.
Yes, I am extremely aware of the concerns my son has with the neuroleptic medications. This is why I have told him that I support his “decision” to not take them.
The psych meds have serious side effects- just like the meds he already has to take to keep his kidney transplant from being destroyed by his body. If you would like to read some side effects that are equally dangerous, and in some of the cases, more dangerous, take a look at the side effects from the immunosuppressive medications. My son doesn’t take a single med he hasn’t studied in great detail.
So, I, personally, do listen to my son’s concerns. I have supported his “decision” to not be medicated for several years. Currently, only he can “decide” if he wants to take on more risk of side effects or keep screaming his agony from the depths of hell, as he pleads for the abuse that isn’t really happening, to stop.
Because the abuse is as real to him as it is to someone who is really experiencing such abuse, I think his pleas to make it stop may deserve equal consideration.
He has chosen recently to attempt psych meds to alleviate some of his pain. I support that “decision” also.
My son has no awareness of his illness, how responsible he can be for his “decisions” is certainly a matter worthy of intense debate.
Has he tried Cognitive Behavioral Therapy (CBT) yet? That helped me cope with schizophrenia better than anything else.
Oh, and group therapy! Very helpful.
Sheyelo - As a fellow migraineur, I wanted to ask what do you take for your migraines? I’ve had them since I was 9 and I’m in my 50s now. I’ve found Imitrex to be the best to stop one and I take Topamax as a preventative. I also take magnesium daily. I’m with you though - my migraines increase as my son’s behavior takes a turn for the worse, so I understand what you’re going through.
Have you looked into Botox for your migraines? I didn’t qualify…but you might.
Hope- my husband used to obsess over all the possible side effects of his antipsychotic medications. I was less freaked out about it; I take many medications myself for multiple sclerosis, and know you have to weigh the risks vs the benefits for any med.
That said, it’s an individual decision. Try not to worry about a side effect that might happen and concentrate on whether the drug produces the desired effect in the patient,
Anyway, that’s what I learned in the last 20 years or so.
I don’t sweat the side effects, it’s like choosing dialysis vs transplant - there are risks both ways. Hell on earth for Jeb vs more side effects?
It’s been a tough week. Last weekend a young man who did Peer to Peer for Nami accidentally drowned on vacation. His mom worked so hard to get him stabilized with meds and now he is gone. His volunteer work helped so many people. When people would ask him to explain scz and some of the symptoms, he often said “it’s tricky”.
And he is right, scz is a tricky business.